Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 19, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 2, 2013, 3:12 AM CDT for 13 counties in Kansas. It took effect at Nov 3, 2013, 8:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2013, 3:12 AM CDT (08:12 UTC)
- In effect from
- Nov 3, 2013, 8:00 AM CST
- Expired
- Nov 3, 2013, 7:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 83 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2617 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119 WWUS73 KICT 020812 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 312 AM CDT SAT NOV 2 2013 KSZ032-033-047>052-067-068-082-083-091-022215- /O.NEW.KICT.WI.Y.0019.131103T1400Z-131104T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER 312 AM CDT SAT NOV 2 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY. * TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY. * WINDS...OF 30 TO 40 MPH WITH GUSTS OVER 45 MPH WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY AFTERNOON. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT TIMES, ESPECIALLY ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
828 WWUS73 KICT 021920 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 220 PM CDT SAT NOV 2 2013 KSZ032-033-047>052-067-068-082-083-091-030930- /O.EXT.KICT.WI.Y.0019.131103T1400Z-131104T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER 220 PM CDT SAT NOV 2 2013 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 7 PM CST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM TO 7 PM CST SUNDAY. * TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY. THE WIND SPEEDS AND GUSTS WILL REACH PEAK INTENSITY DURING THE AFTERNOON HOURS. * WINDS...SUSTAINED 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS OF 45 MPH WILL AFFECT SOUTH CENTRAL KANSAS. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
822 WWUS73 KICT 022134 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 434 PM CDT SAT NOV 2 2013 KSZ098>100-031145- /O.NEW.KICT.FR.Y.0009.131103T0900Z-131103T1400Z/ CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 434 PM CDT SAT NOV 2 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY. * TEMPERATURES...WILL BE IN THE MID TO LOWER 30S FOR LATE TONIGHT AND EARLY MONDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL NEED TO BE PROTECTED OR BROUGHT INDOORS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ032-033-047>052-067-068-082-083-091-031145- /O.CON.KICT.WI.Y.0019.131103T1400Z-131104T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER 434 PM CDT SAT NOV 2 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM CST SUNDAY. * TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY. THE WIND SPEEDS AND GUSTS WILL REACH PEAK INTENSITY DURING THE AFTERNOON HOURS. * WINDS...SUSTAINED 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS OF 45 MPH WILL AFFECT SOUTH CENTRAL KANSAS. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
685 WWUS73 KICT 030947 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 347 AM CST SUN NOV 3 2013 KSZ032-033-047>052-067-068-082-083-091-040000- /O.CON.KICT.WI.Y.0019.131103T1400Z-131104T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER 347 AM CST SUN NOV 3 2013 ...WIND ADVISORY TODAY... A WIND ADVISORY REMAINS IN EFFECT THROUGH 7 PM CST THIS EVENING. * TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS ON TODAY. WIND SPEEDS AND GUSTS WILL REACH PEAK INTENSITY DURING THE AFTERNOON HOURS. * WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS TO 45 MPH WILL AFFECT SOUTH CENTRAL KANSAS. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ098>100-031400- /O.CON.KICT.FR.Y.0009.000000T0000Z-131103T1400Z/ CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 347 AM CST SUN NOV 3 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. * TEMPERATURES...WILL BE IN THE MID TO LOWER 30S FOR LATE TONIGHT AND EARLY MONDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL NEED TO BE PROTECTED OR BROUGHT INDOORS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
197 WWUS73 KICT 031336 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 736 AM CST SUN NOV 3 2013 KSZ098>100-031445- /O.CAN.KICT.FR.Y.0009.000000T0000Z-131103T1400Z/ CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 736 AM CST SUN NOV 3 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE STARTED TO SLOWLY RISE ACROSS SOUTHEAST KANSAS AND THUS THE FROST ADVISORY HAS BEEN CANCELLED. $$ KSZ032-033-047>052-067-068-082-083-091-040100- /O.CON.KICT.WI.Y.0019.131103T1400Z-131104T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER 736 AM CST SUN NOV 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. * TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS ON TODAY. WIND SPEEDS AND GUSTS WILL REACH PEAK INTENSITY DURING THE AFTERNOON HOURS. * WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS TO 45 MPH WILL AFFECT SOUTH CENTRAL KANSAS. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
105 WWUS73 KICT 031714 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1114 AM CST SUN NOV 3 2013 KSZ032-047-040100- /O.UPG.KICT.WI.Y.0019.000000T0000Z-131104T0100Z/ /O.NEW.KICT.HW.W.0002.131103T1714Z-131104T0100Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 1114 AM CST SUN NOV 3 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...UNUSUALLY STRONG SOUTH WINDS WILL AFFECT CENTRAL KANSAS TODAY. * WINDS...SUSTAINED AT 35 TO 45 MPH WITH GUSTS OVER 55 MPH WILL OCCUR THROUGH THE AFTERNOON HOURS * IMPACTS...OF WINDS THIS STRONG WILL MAKE DRIVING EXTREMELY DIFFICULT AND DANGEROUS AT TIMES...ESPECIALLY ON EAST-WEST ORIENTED ROADS AND INTERSTATE 70 IN CENTRAL KANSAS. LIGHT OBJECTS OUTSIDE SUCH AS TRASH CANS AND YARD FURNITURE COULD BE DAMAGED OR BLOWN AWAY. IN ADDITION...SMALL TREE LIMBS COULD BE KNOCKED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. && $$ KSZ033-048>052-067-068-082-083-091-040100- /O.CON.KICT.WI.Y.0019.000000T0000Z-131104T0100Z/ LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY- KINGMAN-SEDGWICK-HARPER- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...HUTCHINSON...NEWTON...KINGMAN...WICHITA... ANTHONY...HARPER 1114 AM CST SUN NOV 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. * TIMING...VERY STRONG SOUTHERLY WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS THROUGH THE AFTERNOON. * WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS TO 45 MPH WILL AFFECT SOUTH CENTRAL KANSAS. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
034 WWUS73 KICT 040103 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 703 PM CST SUN NOV 3 2013 KSZ032-047-040600- /O.EXP.KICT.HW.W.0002.000000T0000Z-131104T0100Z/ /O.NEW.KICT.WI.Y.0020.131104T0103Z-131104T0600Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 703 PM CST SUN NOV 3 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. * TIMING...UNUSUALLY STRONG SOUTH WINDS WILL CONTINUE TO IMPACT CENTRAL KANSAS INTO THE OVERNIGHT HOURS. * WINDS...SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 40 MPH WILL OCCUR THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. * IMPACTS...OF WINDS THIS STRONG WILL MAKE DRIVING EXTREMELY DIFFICULT AND DANGEROUS AT TIMES...ESPECIALLY ON EAST-WEST ORIENTED ROADS AND INTERSTATE 70 IN CENTRAL KANSAS. LIGHT OBJECTS OUTSIDE SUCH AS TRASH CANS AND YARD FURNITURE COULD BE DAMAGED OR BLOWN AWAY. IN ADDITION...SMALL TREE LIMBS COULD BE KNOCKED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ033-048-040600- /O.EXP.KICT.WI.Y.0019.000000T0000Z-131104T0100Z/ /O.NEW.KICT.WI.Y.0020.131104T0103Z-131104T0600Z/ LINCOLN-ELLSWORTH- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH 703 PM CST SUN NOV 3 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...VERY STRONG SOUTHERLY WINDS WILL CONTINUE TO IMPACT CENTRAL KANSAS INTO THE OVERNIGHT HOURS. * WINDS...SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 40 MPH WILL AFFECT CENTRAL KANSAS. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049>052-067-068-082-083-091-040215- /O.EXP.KICT.WI.Y.0019.000000T0000Z-131104T0100Z/ SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... HUTCHINSON...NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER 703 PM CST SUN NOV 3 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS HAVE DECREASED BELOW ADVISORY LIMITS ALLOWING THE ADVISORY TO EXPIRE ON TIME. $$ BILLINGS WRIGHT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 2, 12:05 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Nov 2, 12:05 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1205 AM CDT SAT NOV 2 2013 .UPDATE... ISSUED AT 622 PM CDT FRI NOV 1 2013 QUICK UPDATE TO GRIDS TO ACCOUNT FOR ISOLATED RAIN SHOWERS/SPRINKLES IN CENTRAL KS. THIS IN ASSOCIATION WITH VORTICITY MAXIMUM AND AFTERNOON HEATING. PRECIPITATION SHOULD WANE QUICKLY AFTER SUNSET. -HOWERTON && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 230 PM CDT FRI NOV 1 2013 SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FOR TONIGHT AND SATURDAY...WITH SLIGHTLY BELOW NORMAL TEMPERATURES AND BRIGHT SUNNY SKIES SATURDAY. MEANWHILE...SURFACE LOW PRESSURE WILL DEEPEN RAPIDLY OVER EASTERN COLORADO ON SUNDAY WITH PRESSURE GRADIENT TIGHTENING UP CONSIDERABLY OVER THE CENTRAL PLAINS. THIS WILL RESULT IN A VERY WINDY DAY ON SUNDAY ACROSS KANSAS WITH WIND SPEEDS LIKELY TOPPING ADVISORY LEVELS ACROSS CENTRAL/SOUTH CENTRAL KANSAS. CURRENT SATELLITE WATER VAPOR IMAGERY SHOWS A HEALTHY UPPER LEVEL WAVE MOVING SOUTHEAST ACROSS THE EASTERN PACIFIC...WITH ANOTHER ROBUST UPPER WAVE TRAILING IT OVER THE ALASKA ALEUTIAN ISLANDS. THE FIRST UPPER WAVE WILL MOVE INTO THE ROCKIES THIS WEEKEND AND CARVE OUT A UPPER TROUGH AXIS. THE SECOND UPPER WAVE WILL THEN DIVE SOUTHWARD INTO THIS TROUGH AXIS AND AMPLIFY IT EVEN MORE COME MONDAY. THIS WILL CAUSE A STRONG SOUTHERLY FETCH OF DEEPER MOISTURE TO REACH KANSAS BY MONDAY NIGHT...WITH MORE WIDESPREAD SHOWERS AND A FEW EMBEDDED THUNDERSTORMS POSSIBLE. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 230 PM CDT FRI NOV 1 2013 VERY GOOD CHANCES OF RAIN WILL CONTINUE ON TUESDAY AS THE UPPER WAVE REMAINS TO THE WEST OF KANSAS. MEANWHILE COLDER AIR POURING SOUTHWARD ACROSS WESTERN KANSAS ON TUESDAY LOOKS TO CAUSE THE PRECIP TO CHANGE OVER TO SNOW...WHICH COULD SPREAD EASTWARD INTO CENTRAL KANSAS FOR TUESDAY NIGHT WITH A RAIN/SNOW MIXTURE POSSIBLE. OTHERWISE LONG RANGE MODELS SHOW UPPER LEVEL RIDGING BUILDING OVER THE REGION FOR THURSDAY INTO FRIDAY...WHICH WILL LEAD TO A GRADUAL MODERATION OF TEMPERATURES AND DRY WEATHER CONDITIONS. JAKUB && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1205 AM CDT SAT NOV 2 2013 SURFACE HIGH PRESSURE WILL SLIDE ACROSS THE AREA THROUGHOUT THE TAF PERIOD. NORTHWESTERLY WINDS WILL BECOME SOUTH TO SOUTHEASTERLY BY THE END OF THE TAF PERIOD. SKIES WILL BE CLEAR WITH VFR CONDITIONS EXPECTED TO PREVAIL. BILLINGS WRIGHT && .FIRE WEATHER... ISSUED AT 230 PM CDT FRI NOV 1 2013 THE COMBINATION OF VERY STRONG SOUTH WINDS AND DRYING GRASSLANDS OVER CENTRAL/SOUTH CENTRAL KANSAS WILL LEAD TO VERY HIGH...OR EXTREME GRASSLAND FIRE DANGER LEVELS SUNDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 38 65 48 63 / 0 0 10 10 HUTCHINSON 39 65 47 63 / 0 0 10 10 NEWTON 38 65 48 63 / 0 0 10 10 ELDORADO 37 64 49 63 / 0 0 10 20 WINFIELD-KWLD 37 65 50 64 / 0 0 10 20 RUSSELL 40 68 46 61 / 0 0 10 10 GREAT BEND 40 68 47 62 / 0 0 10 10 SALINA 38 65 47 62 / 0 0 10 10 MCPHERSON 39 65 47 62 / 0 0 10 10 COFFEYVILLE 34 63 49 63 / 0 0 10 20 CHANUTE 34 61 48 63 / 0 0 10 20 IOLA 34 60 49 62 / 0 0 10 20 PARSONS-KPPF 34 62 48 63 / 0 0 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 1, 3:54 PM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 354 PM CDT FRI NOV 1 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-022100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 354 PM CDT FRI NOV 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT BREEZY NORTHWEST WINDS WILL AFFECT CENTRAL KANSAS THIS AFTERNOON RESULTING IN AN ELEVATED GRASSLAND FIRE DANGER. A RIVER FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER IN FAR SOUTHEASTERN KANSAS...PLEASE REFER TO LATEST RIVER FLOOD WARNING STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RIVER FLOOD WARNING WILL CONTINUE FOR THE NEOSHO RIVER IN FAR SOUTHEASTERN KANSAS...PLEASE SEE LATEST RIVER FLOOD WARNING FOR MORE INFORMATION. VERY STRONG SOUTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ON SUNDAY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THIS WILL SEND THE GRASSLAND FIRE DANGER INDEX INTO THE VERY HIGH OR EXTREME CATEGORY ACROSS MUCH OF CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS ON SUNDAY AFTERNOON. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE MONDAY INTO TUESDAY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. THE RISK FOR ORGANIZED SEVERE WEATHER APPEARS LOW AT THIS TIME. A WINTRY MIX OF RAIN AND SNOW WILL BE POSSIBLE OVER CENTRAL KANSAS TUESDAY NIGHT...HOWEVER ANY SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 7:09 PM CDT | Special Weather Statement | ICT | Chase | 36 min |
| Nov 2, 4:24 AM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more | 10 hr |
| Nov 2, 2:38 PM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 29 hr |
| Nov 2, 4:34 PM CDT | Frost Advisory | ICT | Chautauqua, Labette, Montgomery | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.